Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Mar 22, 2007, 9:32 AM MDT for Curry County, New Mexico. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2007, 9:32 AM MDT (15:32 UTC)
- Expired
- Mar 22, 2007, 10:30 AM MDT
- In force
- 58 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Curry County, NM
The radar
The Cannon AFB radar (KFDX), 27 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 3.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 789 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 221534 SVRABQ NMC009-221630- /O.NEW.KABQ.SV.W.0001.070322T1532Z-070322T1630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 933 AM MDT THU MAR 22 2007 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CURRY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 1030 AM MDT * AT 932 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RANCHVALE...OR ABOUT 14 MILES NORTHWEST OF CLOVIS...AND MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... TEXICO... BROADVIEW... BELLVIEW... SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3462 10357 3437 10341 3433 10304 3496 10304 $$ GUYER
2 follow-up statements
000 WWUS55 KABQ 221549 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 949 AM MDT THU MAR 22 2007 NMC009-221630- /O.CON.KABQ.SV.W.0001.000000T0000Z-070322T1630Z/ CURRY- 949 AM MDT THU MAR 22 2007 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN CURRY COUNTY UNTIL 1030 AM MDT... AT 943 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF PLEASANT HILL...OR ABOUT 14 MILES NORTH OF CLOVIS...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... BROADVIEW... BELLVIEW... LAT...LON 3473 10346 3449 10330 3446 10305 3496 10304 $$ GUYER
000 WWUS55 KABQ 221624 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1024 AM MDT THU MAR 22 2007 NMC009-221634- /O.EXP.KABQ.SV.W.0001.000000T0000Z-070322T1630Z/ CURRY- 1024 AM MDT THU MAR 22 2007 ...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 1030 AM MDT FOR NORTHEASTERN CURRY COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS EXITED THE WARNED AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3473 10346 3449 10330 3446 10305 3496 10304 $$ GUYER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 7:31 AM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Mar 22, 7:31 AM MDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 731 AM MDT THU MAR 22 2007 .UPDATE...INCREASED POPS THIS MORNING OVER THE EAST AND ADDED THUNDER. CHJ && .PREV DISCUSSION...300 AM MDT THU MAR 22 2007... STRONG STORM NOW AFFECTING NM TO BE THE MAIN FOCUS THIS FORECAST PACKAGE. STORM CENTER SWIRLING OFF THE NRN BAJA CA COAST HAS BEEN DIVING S BUT LOOKS LIKE IT IS MAKING THE TURN TO THE E EARLY THIS AM. IT WILL CROSS BAJA CA AND MOVE INTO NRN MEXICO FRI AND OVER NM ON SAT BEFORE LIFTING NE OUT OF THE STATE SAT NIGHT. MEANWHILE AN INITIAL SHORT WAVE TROUGH WELL AHEAD OF THE MAIN LOW HAS MOVED OVER NM AND IS BRINGING THE STATE SOME SHOWERS AND HIGH ELEVATION SNOWS EARLY THIS AM. BASED ON CURRENT RADAR TRENDS HAVE INCREASED POPS THIS AM OVER THE N AND W. CERTAINLY ENOUGH INSTABILITY TO TRIGGER SOME THUNDERSTORMS THIS PM. WILL MENTION SMALL HAIL AND GUSTY WINDS WITH THE STORMS OVER THE SE WHERE BEST INSTABILITY SETS UP. SNOW LEVEL WILL BE HIGH THIS PM WITH ANY ACCUMULATION ONLY ON THE MOUNTAIN TOPS. THERE SHOULD BE A BRIEF LULL IN THE ACTIVITY TONIGHT AS INITIAL WAVE DEPARTS AND INFLUENCE FROM MAIN STORM NOT QUITE REACHING NM. POPS TO INCREASE AGAIN ON FRI THOUGH AS NEXT SURGE OF MOISTURE POURS INTO THE STATE. GOOD DYNAMICS AND MOISTURE WILL LEAD TO AN ACTIVE DAY OF SHOWERS AND STORMS. A FEW OF THE STORMS OVER THE SE THIRD OF OUR ZONES COULD BE SEVERE...AND WILL MENTION DAMAGING WINDS AND LARGE HAIL. IT SHOULD REMAIN ACTIVE FRI NIGHT AND SAT AS THE STORM APPROACHES AND THEN MOVES OVER THE STATE. INCREASED POPS DURING THESE PERIODS. SNOW LEVELS WILL LOWER WITH ACCUMULATIONS POSSIBLE IN THE NRN AND WRN MOUNTAINS. STORM TO EXIT THE STATE LATER IN THE WEEKEND BUT WRAP AROUND MOISTURE WILL CONTINUE TO BRING RAIN SHOWERS AND MOUNTAIN SNOW SHOWERS TO MAINLY THE NORTH SAT NIGHT INTO SUN. DRY AND MILDER ON MON. THEN A BACK DOOR FRONT AND AN APPROACHING STORM SYSTEM WILL BRING SOME COOLING TO MOST AREAS TUE AND WED WITH ISOLATED SHOWERS DURING THIS TIME PERIOD. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
Hazardous weather outlook, Mar 22, 5:58 AM MDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 558 AM MDT THU MAR 22 2007 NMZ001>021-026-231200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 558 AM MDT THU MAR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... A FEW THUNDERSTORMS FROM THE SOUTH CENTRAL MOUNTAINS TO THE EAST CENTRAL PLAINS COULD BE STRONG THROUGH EARLY THIS EVENING...PRODUCING HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EARLY EVENING OVER MUCH OF EASTERN NEW MEXICO...FROM CLAYTON TO SANTA ROSA AND RUIDOSO ON EAST TO THE TEXAS BORDER. THE MAIN THREATS WILL BE LARGE HAIL AROUND ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 65 MPH. SNOW SHOWERS OVER THE NORTHERN AND WESTERN MOUNTAINS FRIDAY NIGHT THROUGH SATURDAY NIGHT MAY BE ABLE TO ACCUMULATE SEVERAL INCHES OF SNOW ABOVE 7500 FEET. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AFTERNOON AND EARLY EVENING BETWEEN 1 PM AND 8 PM MDT. 40
In the hours before
Special weather statement, Mar 22, 6:29 AM MDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 629 AM MDT THU MAR 22 2007 NMZ016-019-221300- CHAVES COUNTY PLAINS-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- 629 AM MDT THU MAR 22 2007 ...STRONG THUNDERSTORM MOVING OVER WESTERN CHAVES COUNTY... AT 622 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 17 MILES EAST OF PICACHO. MOVEMENT WAS NORTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL LINCOLN COUNTY AND RURAL CENTRAL CHAVES COUNTY. THIS STORM IS CAPABLE OF PRODUCING SEVERE WEATHER. PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 40
Special weather statement, Mar 22, 7:01 AM MDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 701 AM MDT THU MAR 22 2007 NMZ019-221330- CHAVES COUNTY PLAINS- 701 AM MDT THU MAR 22 2007 ...STRONG THUNDERSTORM MOVING OVER NORTHWEST CHAVES COUNTY... AT 651 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 20 MILES SOUTH OF MESA. MOVEMENT WAS NORTH TO NORTHEAST AT 35 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL CHAVES COUNTY...BUT WILL CROSS U.S. ROUTE 285 AROUND 710 AM MDT. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 40
Special weather statement, Mar 22, 8:14 AM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 814 AM MDT THU MAR 22 2007 NMZ018-020-221445- DE BACA COUNTY-ROOSEVELT COUNTY- 814 AM MDT THU MAR 22 2007 ...STRONG THUNDERSTORM MOVING OVER SOUTHEASTERN DE BACA COUNTY... AT 806 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 23 MILES SOUTH OF TAIBAN. MOVEMENT WAS NORTHEAST AT 40 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL DE BACA COUNTY AND RURAL WEST CENTRAL ROOSEVELT COUNTY. GUYER
Special weather statement, Mar 22, 8:46 AM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 846 AM MDT THU MAR 22 2007 NMZ019-221530- CHAVES COUNTY PLAINS- 846 AM MDT THU MAR 22 2007 ...STRONG THUNDERSTORM MOVING OVER EASTERN CHAVES COUNTY... AT 845 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 18 MILES SOUTH OF ELKINS. MOVEMENT WAS NORTHEAST AT 40 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL CHAVES COUNTY. GUYER
Special weather statement, Mar 22, 9:03 AM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 903 AM MDT THU MAR 22 2007 NMZ013-020-021-221530- CURRY COUNTY-QUAY COUNTY-ROOSEVELT COUNTY- 903 AM MDT THU MAR 22 2007 ...STRONG THUNDERSTORM MOVING OVER MELROSE IN SOUTHWEST CURRY COUNTY... AT 857 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR MELROSE. MOVEMENT WAS NORTHEAST AT 40 MPH. DIME SIZE HAS ALREADY BEEN REPORTED WITH THIS STORM NORTHWEST OF MELROSE. LOCATIONS IN THE PATH OF THIS STORM INCLUDE FORREST AND SAINT VRAIN. GUYER
Special weather statement, Mar 22, 9:25 AM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 925 AM MDT THU MAR 22 2007 NMZ021-221615- CURRY COUNTY- 925 AM MDT THU MAR 22 2007 ...STRONG THUNDERSTORM MOVING OVER CURRY COUNTY... AT 920 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES NORTH OF SAINT VRAIN. MOVEMENT WAS NORTHEAST AT 25 MPH. DIME SIZE HAIL WAS REPORTED WITH THIS STORM AS IT PASSED NORTHWEST OF MELROSE. LOCATIONS IN THE PATH OF THIS STORM INCLUDE GRADY AND RANCHVALE. GUYER
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.